The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
425 Posts
Discussion Starter · #1 ·
I am new to this Lupus title, I've had auto-immune issues for years though and am familiar with all the symptoms. Lately what has gotten to be kind of overwhelming is the management of Lupus. There is so much to learn and know. Sometimes I just feel so tired of it but I know that the only one to keep me well is me. My dr's are great but I still have to make the first move and the second and third.....and millionth.
I posted in the meds section too, I am wondering if is the plaquenil, I have had a hard time in the past with it and I have just started it again in June. I went from 400mg to 200mg. I felt like my mood was flat and I just was too tired to care on the 400 mg, and that's not me at all. Maybe it's the plaquenil.....and I feel FAT on it....uuhhgg!
thanks Sandra
 

·
Registered
Joined
·
7,800 Posts
Hi there :)

I'm not sure about plaquenil affecting mood. I have never heard of it doing that though I could be wrong but it does tend to cause a bit of bloating and "wind" when you first start taking it. It's something that generally wears off once your body gets used to it. I certainly feel terribly fat if I get bloating for whatever reason. I don't know if that's maybe what's going on here, sometimes it isn't as perceptible as one might think.

Stick with it, it will be worth it in the long-run.

hugs :hug:

Katharine
 

·
Registered
Joined
·
14,661 Posts
It can affect mood but usually for the better - more energy and better as it takes effect. I have never heard of anybody being depressed by it but sometimes it is stimulating in an unwelcome way. It is of course hard, often impossible, to put the blame for new feelings on any one thing. Maybe after all you have been through and getting the diagnosis of lupus on top, plus the stress and expectations of starting the medicine that might not appear yet to be bringing any obvious benefit, you are experiencing a sort of slump dare one say depression. This often happens after times of extra effort and stress even pleasurable ones when adrenalin has been running high.

I know you are a very upbeat active person but it is OK to have a down time now and then, even normal for personal stocktaking.

Plaquenil isn't known to cause weight gain and there again I would say something else is responsible. Try keeping a food diary if you think perhaps you could be eating more unknowingly. Or as a basis for cutting down on certain items or overall.

Plaquenil has so many extraordinary health benefits apart from the obvious. In a few more months it could well make an appreciable difference to your lupus symptoms.

Hugs
Clare
 

·
Administrator
Joined
·
7,566 Posts
Hi Sandra, it sounds as though you have a lot to deal with. I was wondering if maybe having lupus on top of everything else, has suddenly overwhelmed you? Do you take meds for your other conditions? Is plaquenil one too many meds for you? Just a thought. I have found plaq to help with fatigue.

Just take lupus one step at a time, it can seem daunting at first. Give yourself time to adapt, it will get easier. We can experience all kinds of emotions, it can help to talk about things with a close friend or family. I am glad you have good drs.

Take care

Deb
 

·
Registered
Joined
·
4,968 Posts
You have been given good advice here from Katharine and Clare. I really can not add much more. The Food Diary is a good idea. It helps us remember what we are eating and hopefully make some sense of the weight gain.
 
1 - 5 of 5 Posts
Top